A 38-year-old member asked:
could caffiene cause difficulty breathing?
2 doctor answers • 7 doctors weighed in
Pediatrics 35 years experience
Yes: It can cause heart palpitations leading to difficulty breathing.
6298 viewsReviewed >2 years ago
Allergy and Immunology 41 years experience
Usually not: Caffeine is like a medicine called theophylline which has been used for many years to improve breathing in COPD and asthma. Caffeine also may cause heart palpitations which could in turn cause breathing difficulty.
5422 viewsAnswered >2 years ago
Last updated Oct 15, 2017
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.